MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-30105
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information- patient information requested, not yet provided.Related mfr numbers for the returned console and motor: 3003306248-2022-12494 and 3003306248-2022-12495.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
The returned flow probe arrived with a cut to its cable sheathing exposing its internal wiring and was removed from service.A replacement flow probe was provided to the customer.
 
Additional Manufacturer Narrative
Section a: confirmation of patient involvement was requested but not provided.Manufacture¿s investigation conclusion: the reported event of a damaged flow probe cable was able to be confirmed.The flow probe (serial number: (b)(6)) was returned for analysis and a log file was downloaded for review.A review of the downloaded log file showed events spanning approximately 6 days ((b)(6) 2022 per timestamp).Events captured on (b)(6) 2022 took place in the testing labs at abbott.The console was operating a motor at a speed of ~4000 rpm and a flow of ~3.4 lpm.The system was shut down on (b)(6) 2022 at 10:00:00.There were no notable alarms active in the log file pertaining to the reported event.The flow probe was returned for analysis to the service depot with a tear in the outer jacket of the cable.The flow probe was able to function as intended; however, the flow probe was replaced due to the tear.The root cause of the reported event was unable to be conclusively determined through this investigation.The 2nd generation centrimag system operating manual section 4 entitled "warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual section 10 entitled "emergency and troubleshooting" states that "the recommended practice whenever there is a 2nd generation centrimag primary console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the backup motor and console to continue patient support.Do not exchange individual motors or individual consoles during patient support." the 2nd generation centrimag system operating manual has an emergency/troubleshooting section for the 2nd generation console.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.The 2nd generation centrimag system operating manual section 12.1 entitled "appendix i ¿ primary console alarms and alerts" contains a list of console alarms and alerts, as well as appropriate operator response to these events.The device history records were reviewed for the flow probe (serial number: (b)(6)) and the console was found to pass all manufacturing and qa specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
EM-TEC ADULT FLOW PROBE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key15456137
Report Number3003306248-2022-12513
Device Sequence Number12476510
Product Code DWA
UDI-Device Identifier07640135140108
UDI-Public07640135140108
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-30105
Device Catalogue Number201-30105
Device Lot Number7052022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown